MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR EDWARDS OXIMETRY CENTRAL VENOUS CATHETER; CATHETER, OXIMETER, FIBER-OPTIC

EDWARDS LIFESCIENCES, PR EDWARDS OXIMETRY CENTRAL VENOUS CATHETER; CATHETER, OXIMETER, FIBER-OPTIC
Model Number X3820SJD
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is anticipated to be returned for evaluation but has not yet been received.A supplemental will be sent with the evaluation results.A device history record review was unable to be completed as the lot number is unknown.H3 other text: device not returned.
 
Event or Problem Description
It was reported that while using this x3820sjd device, blood mixed with medication leakage was observed from the proximal extension tube after a mitral valve replacement (mvr) procedure.The systolic blood pressure temporarily dropped from 100mmhg to 40mmhg due to medication leakage.However, the patient outcome recovered.The following additional treatments were performed due to blood and medication leakage: treatment to increase blood pressure (details unknown) and starting an iv line with pre-existing access catheter for hemodialysis.The central venous (cv) catheter was removed without a replacement.Leaked medications were catecholamine, noradrenaline, landiolol hydrochloride and nicorandil diluted with saline and glucose.The amount of blood leakage is unknown.There was no extension of hospitalization was required.
 
Additional Manufacturer Narrative
One triple lumen oximetry catheter was returned for evaluation.Suture loop and box clamp were attached on catheter body at 13 to 15cm marker area.Non edwards injection ports were attached at lumen hubs.The customers report of leakage was observed from the proximal extension tube was confirmed.As received, the proximal extension tube was found cut, approximately 1mm in size, at approximately 97mm proximal from backform.Leakage was observed from the cut on proximal extension tube.Both the distal and medial lumens were found to be patent without any leakage or occlusion.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.Correction: updates to the h6 codes are as follows: type of investigation was changed to testing of actual suspected device.Investigation findings was changed to leakage seal.Investigation conclusions was changed to cause not established.
 
Additional Manufacturer Narrative
Udi related data quality updates only.The lot number for this device was not provided and is unknown, therefore, the full udi number is not available.The primary di number is: (b)(4).The following are additional product codes for this device: dre; dilator, vessel, for percutaneous catheterization.Dxg; computer, diagnostic, pre-programmed, single-function.The following is corrected data, as the original identification information sent in the initial report did not match the data submitted to the global unique device identification database (gudid): d1 brand name: edwards oximetry central venous catheter.

Brand Name
EDWARDS OXIMETRY CENTRAL VENOUS CATHETER
Common Device Name
CATHETER, OXIMETER, FIBER-OPTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key17965952
Report Number2015691-2023-16909
Device Sequence Number15359463
Product Code DQE
UDI-Device Identifier00690103197433
UDI-Public(01)00690103197433
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX3820SJD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer12/12/2023
07/09/2024
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date12/13/2023
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight53 KG